Facebook share
LinkedIn share
Google plus share
Twitter plus share
Give Advice
Ask For Advice
Page 1 of 3 123 LastLast
Results 1 to 10 of 22

Thread: Has anyone been addicted to Oxynorm?

  1. #1
    Member
    Join Date
    May 2005
    Age
    46
    Posts
    31

    Has anyone been addicted to Oxynorm?

    Has anyone been addicted to Oxynorm (morphine)? I don't know how to cope without it. I'm really having trouble getting off it. No-one knows I have this problem. Has anyone else been through this?

  2. #2
    Silver Member coollady1957's Avatar
    Join Date
    Jan 2006
    Location
    In the Southeastern U.S.
    Age
    61
    Posts
    1,980
    Gender
    Female
    I have not , and do not personally know of anyone that has. Best of my understanding Oxynorm is the same as oxycontin/oxycodone, which as you indicated is in the same family of painkillers as morphine.

    How long have you been addicted to this medication? You may actually need professional help through rehab to come off this stuff.

    I wish I new more to tell you , but I am just not familiar with how to tell someone to kick the habit other than seeking professional counseling and rehab.

    I do know that my daughter knew of two people during her college years that OD'd on it and died. I certainly wish you well in kicking this habit. Hopefully someone here can give you some further helpful advice.

  3. #3
    Silver Member coollady1957's Avatar
    Join Date
    Jan 2006
    Location
    In the Southeastern U.S.
    Age
    61
    Posts
    1,980
    Gender
    Female
    Plus depending on the level of your dependeny you will probably go through withdrawals, and I am not sure, that in itself could be dangerous and would need to be monitored by a professional.

  4. #4
    Member
    Join Date
    Jan 2006
    Posts
    158
    Gender
    Female
    I had a year of dependance on methadone and found heroin irresistible. All I know is wanting to get off this is the first step. That choice is half your battle. You need to be determined.
    I felt sick without it and had to stay away from sources of temptation eg people that were so-called friends.

    Are you in a lot of physical pain, was this something you went on due to a doctors initial advice? Because that is different and a pain management plan may need to involve some kind of med.


    If this has become an addiction you can get through it. I and a number of people I know did it by calling on the help of Jesus. I don't want to sound religious because I hate religion and don't go to church. But it would be wrong not to share of how a miracle helped me. He took the desire away. I had faith and asked him please take this out of my life. Instantly I found I had no desire and got my fulfillment from Him.

  5.  

  6. #5
    Member
    Join Date
    May 2005
    Age
    46
    Posts
    31
    Thank you so much for your replies.
    I am on it for pain management & I am waiting for surgery.

    I tried to go without it yesterday, but I was having terrible withdrawls, heart racing, sweating, cold chills, short temper. It was awful. I'm just worried & really scared that when the time comes to get off it, I won't be able to.

    My plan at the moment is to ween myself off it & slowly reduce the amount I take. Wish my luck & pray for me. Thank you for your support.

  7. #6
    Platinum Member avman's Avatar
    Join Date
    Aug 2003
    Location
    Minnesota
    Age
    51
    Posts
    8,675
    Gender
    Male
    I do not think you should try to quit cold turkey. You will experience terrible physical withdrawal from that drug and you will get very sick.

    Talk to your doctor and get into a treatment program to wean off the drug. You really need to be under medical care to get through this and will need a support system as well.

  8. #7
    Member
    Join Date
    Jan 2006
    Posts
    158
    Gender
    Female
    I would just take it a day at a time and try not to worry about things too much. Maybe consider recovering from the surgery first and then when your feeling a bit stronger slowly reduce the dose.

    Take it a day at a time. And all the very best for the surgery. You sound very determined and that you will surely beat this but don't be too hard on yourself as you may need time to get well from surgery and adjust to not using the medication gradually.

    Look at soothing things that can comfort you during this time. A nice warm cup of hot chocolate or chamomile tea. Have a few things around you that are uplifing to look at.

  9. #8
    Member helpme2's Avatar
    Join Date
    Jun 2006
    Posts
    313
    I used to be addicted to narcotic pain pills, and the best thing imo, is to get checked in to rehab for a week or so, they can slowly detox you so that you don't get as sick, and it's a safe place to be. It's also a good idea to do some outpatient counseling after you are "clean", I found that NA didn't work as well for me, but it really works for some people, you can figure out what works for you after you are clean and clear of the drugs.

  10. #9

    Join Date
    Nov 2006
    Posts
    2
    I was addicted to large daily doses of oxycontin-the long acting form of oxynorm. I was using up to 320mg p.d. for several years for extreme, intractable spinal pain after an accident. I tried to go cold turkey and had a hyperstensive crises and nearly had a stroke so please DO take your withdrawal program slowly. It's something that needs to be done little by little, frustrating as it is, it's better than the cold turkey horrors-you can actually die from too rapid a withdrawal. See someone who understands about these things-not all medicos do, in fact some are unbelievably ingnorant. If you don't have the means for rapid detox available to you-and not many do-slow tapering is about the only way to go along with assistance from buprenorphine (norpsan) patches to ease the withdrawal symptoms. Beta blockers are also useful but you really really need to discuss these doses with a doctor. They reduce your blood pressure which will in turn stop your heart palpitations, ie: panic attacks and make you feel more comfortable. BUT make sure you discuss all this with a really good narcotic pain killer reduction expert before doing anything. And as you are using these for pain relief as opposed to getting high you will need to find some alternative for your pain relief. And that's not an easy thing, especially when dealing with medical people who, in general, couldn't care less. Sorry but it's true. I really wish you all the best and be very, very careful with all this.

  11. #10

    Join Date
    Oct 2007
    Posts
    972
    Gender
    Female
    WOW.. I find this so strange, but at the same time it's so sad, because you were put on this medication by your doctor.

    What kind of surgery are you going to be getting??? You should ask your doctor about becoming "addicted" to this medication, and if there are any other alternatives?

    I feel really bad for you, because you're becoming an addict, but not by choice. You really do need this medication, because the pain after surgery will be unbearable without it. You should really talk to your doctor, and maybe even another doctor--just to get more options.

Page 1 of 3 123 LastLast

Give Advice
Ask For Advice

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •